FDA probes increased risk of death from cefepime

November 19, 2007

FDA warns of potential cefepime safety risk

The FDA has issued a communication regarding an increased risk of death in patients treated with cefepime, after a meta-analysis published in the May issue of The Lancet Infectious Diseases noted a higher all-cause mortality in patients receiving cefepime compared with other beta-lactam antibiotics. The agency will continue to evaluate the safety data and has requested additional data to further investigate the risk, estimating that the review will take approximately four months to complete. Until that time, the agency urges healthcare professionals to consider the potential risks when using cefepime and to report any adverse events to the FDA's MedWatch Adverse Event Reporting program at 1-(800) 332-1088.

Click here to see more articles from Drug Topics Daily News.

To go to the Drug Topics homepage, click here.